• lhobbsn99's Avatar

    lhobbsn99 shared a photo

    Wall_linda_paisley

    Hey there group, and Hi Becca 40.

    I've been in and out of the site periodically, and am now grateful to see familiar names. And I like to say howdy to new members and you've chosen well for collective support and understanding.

    I'm in need AGAIN. I think I'm looking at my second recurrence and too soon for my taste (after only 8 months of remission). I'm scared (and a mad).

    In advance of my quarterly checkup my CA125 is up to 52 from my remission of 8. I was in remission for 27 months before the 1st recurrence.... that is what has me scared.

    At the end of the 1st recurrence treatment in February, my gyn-oc suggested a parp inhibitor, but due to poor timing, I had just lost my insurance and have had none since. The medication was too expensive for me, and I was hoping to be okay until the 1st of the year to begin the rx... now it may be too late to start since I'm showing signs of recurrence.... guess what ...chemo is just as expensive. Perhaps I took the wrong path.

    I'm scared because I now have care of a 4 year old and don't want to leave, or show her signs of illness. The treatment for the recurrence was only 1x monthly and I could conceal that from her easily, but if I have to do chemo again, the dr. said it would be back to carbo & taxol and I'd lose my hair = more visible sign of being sick.

    I'm scared because even though things are better with my partner, Eddie, he can't take care of her by himself.

    I'm scared because I don't know what to expect.

    I'm scared because I live 1100 miles from my dr.

    I'm scared because I have so much to do and can't leave a mess for others.

    I'm scared because I don't want to burden Eddie and the 4 year old with care, complexities, and loomingness of the disease.

    I'm scared because I'm 56 years old!

    I know the self talk... and with objectivity it works but there are the waves of despair.

    So, you will be seeing more of me as I begin to ask other questions.

    I recently saw a sign "one today is worth two tomorrows"... I wonder!

    Be well,
    Linda

    4 Comments
    • lhobbsn99's Avatar
      lhobbsn99

      Thanks Greg,

      You dedication to the positivity created here is a testament to paying it forward.

      I hang my hat on what's to be is what's to be. Has me searching again for what different path I could have taken and would it end in a different result.

      Is it time to make a radical change in my life/lifestyle? No one knows one way or the other.

      Thanks for your support and we'll see how things play out in the next few weeks.

      L

      almost 3 years ago
    • GregP_WN's Avatar
      GregP_WN

      We wish all the best and easiest to be for you. Keep us informed.

      almost 3 years ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Oh Linda, I could surely feel your distress. I don't blame you for what you're feeling. It is horrifying to think of fighting another recurrence, especially with a youngster to care for.

      I am glad you know you can come here for love and support. We are here for you. (Great picture!! The little one is adorable.)

      Hugs!!

      almost 3 years ago
  • lhobbsn99's Avatar

    lhobbsn99 started following

    Question: Lower back spasms

  • lhobbsn99's Avatar

    lhobbsn99 wrote on Fate's wall

    It is a shocking and scary experience to receive the diagnosis. You are doing the correct things... reach out to us who have been there. Take it easy. Calm yourself to listen, write down your questions, and take a listening partner along.

    Tell us more about yourself and where you are from? This is definitely an interruption of your life, but do-able.

    So glad you're here for support. There are several members very active on this site and will help guide you with comfort and compassion.

    My diagnosis (IIIC) was quite a surprise and I moved rapidly from diagnosis to surgery to chemo (no radiation). Within 6 months it was done. My hair grew back and life has continued.

    Sending my best to you and your family as you take on this challenge... (I personally don't like the word 'journey' applied here).

    Linda H

  • lhobbsn99's Avatar

    lhobbsn99 asked a questionOvarian and Fallopian Tube Cancer

    PARP Inhibitors

    9 answers
    • lhobbsn99's Avatar
      lhobbsn99

      Good morning goorkarma. and greetings to you in Plain-O Plano!

      Well, I never started Zejula or any PARP for 2 reasons.... 1) out of pocket expense since I was uninsured most of last year, and 2) he decided that if I started a PARP it would be something else (not sure why one over another).

      So, I'm not as lucky as I'd like to think I am.... since October my numbers have been climbing (40's to now 192) but no visible evidence on CT scan. I now mostly live in Colorado and finally HAVE insurance. Am meeting local doctor today to discuss whether to treat like recurrence or get more imaging. Probably both.

      I was scared of the PARP side effects... seems silly now because chemo will have the same or worse side effects.

      I am afraid the lack of insurance last year refocused decision making on a financial not medical basis - hope we can pull out of this trend.

      I wish you well on Zejula, please keep me/us posted on your progress as PARP inhibitors are likely a treatment plan for many.

      Curious, are you BRCA positive or negative?

      All the best!

      Linda in Pagosa Springs, CO

      over 2 years ago
    • goodkarma's Avatar
      goodkarma

      lhobbsn99

      I just saw your response & have figure out how to get notifications! ;-)

      Not sure about BRCA status, but my onc is putting all patients on Zejula. I started at the highest 300mg , even tho the vast majority of patients cannot tolerate it at this level. I was pretty miserable the 1st 2 weeks, feeling like I was on speed & couldn't relax at all. I knew insomnia, low platelets & low red cells were common side effects, as well as nausea. I have been lucky to skip the nausea, but anxiety/elevated heart rate was horrendous!

      I went in for my 1st bloodwork (on this drug) Monday & heart rate was 109, with low platelets. I felt manic & was told to stay off it a week, come in for bloodwork & probably dose reduction to 200mg. I developed a sinus infection & saw an ENT Tuesday- heart rate 100. I woke last night feeling awful, thinking it might be a heart attack, so off to the ER at 2am. Thankfully, no indication of that, but they gave me IV fluids & valium, so rate came down. My thyroid was off, so don't know if parp caused that or if it developed & I was just unaware.

      Spoke to my onc Nurse (she's awesome) tonight. They will check thyroid when I go back Monday, along with regular tests. Apparently thyroid can cause the type anxiety/elevated heart rate I've experienced. But I never had these issues before taking Zejula. Nurse said 200mg is tolerated by most patients. I sure hope so!

      I totally understand about no insurance/postponing parp. I was shocked that our insurance paid almost 20k for 90 pills, 1 month's dose at 300mg. There are assistance programs, but I think most only help if you have insurance & don't help if you're on Medicare.

      Wishing you continued scans with NED!

      over 2 years ago
    • lhobbsn99's Avatar
      lhobbsn99

      Good morning Good Karma,

      All those side effects sound terrible... I'm so sorry. I hope the reduced dose can help you feel better/not worse! Keep us posted.

      I am going to Dr. today for results of PET scan and genetic testing... likely back into chemo (taxol and avastin).

      will post more!

      Linda

      over 2 years ago
  • lhobbsn99's Avatar

    lhobbsn99 started following

    Question: PARP Inhibitors

  • lhobbsn99's Avatar

    lhobbsn99 started following

    Question: CA 125